Alert archive / California / High Wind Warnings in 2008
High Wind Warning 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Jan 28, 2008, 2:51 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 2:51 AM PST (10:51 UTC)
- Expired
- Jan 28, 2008, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 281051 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 251 AM PST MON JAN 28 2008 ...GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY... .GUSTY SOUTH TO SOUTHWEST WINDS WILL AFFECT THE MOUNTAINS AND THE ANTELOPE VALLEY TODAY. A MOUNTAIN WAVE HAS DEVELOPED ACROSS THE SAN GABRIEL RANGE BRINGING POTENTIALLY DAMAGING SOUTH TO SOUTHWEST WINDS TO PORTIONS OF THE ANTELOPE VALLEY THROUGH THIS MORNING...THEN DECREASING TO WIND ADVISORY LEVELS THIS EVENING. GUSTY WINDS OVER 50 MPH WILL CONTINUE IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...AND DETAILS ON THOSE WINDS ARE COVERED IN THE CURRENT WINTER STORM WARNING. DETAILS ON THE WINDS IN THE MOUNTAINS OF SANTA BARBARA COUNTY ARE COVERED IN THE SNOW AND BLOWING SNOW ADVISORY. CAZ059-281700- /O.NEW.KLOX.HW.W.0008.080128T1051Z-080128T1700Z/ /O.EXT.KLOX.WI.Y.0158.000000T0000Z-080129T0500Z/ ANTELOPE VALLEY- 251 AM PST MON JAN 28 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING. AREAS OF SOUTH TO SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO 75 MPH WILL CONTINUE THROUGH THIS MORNING. A MOUNTAIN WAVE HAS DEVELOPED ACROSS THE SAN GABRIEL RANGE THIS MORNING BRINGING VERY STRONG WINDS TO PORTIONS OF THE ANTELOPE VALLEY. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS PEARBLOSSOM...POPPY PARK...LAKE PALMDALE AND VALYERMO AREAS. AT 230 AM...A TRAINED SPOTTER REPORTED GUSTS UP TO 75 MPH NEAR PEARBLOSSOM. AS WINDS BEGIN TO SHIFT TO THE WEST LATER THIS MORNING...WINDS WILL DIMINISH SOME AND LOWER TO WIND ADVISORY THRESHOLDS. EXPECT WINDS TO BECOME SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO 50 MPH LATER THIS MORNING. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS HIGHWAY 14 NEAR THE SOLEDAD PASS AND HIGHWAY 138 FROM HIGHWAY 14 TO VALYERMO. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ051-281400- /O.CON.KLOX.WI.Y.0158.000000T0000Z-080128T1400Z/ SAN LUIS OBISPO COUNTY MOUNTAINS- 251 AM PST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. AREAS OF SOUTH TO SOUTHWEST WINDS 25 AND 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE TO AFFECT BEFORE SUNRISE...THEN WINDS WILL BEGIN TO DIMINISH AROUND DAYBREAK. $$ KAPLAN/ASR
2 follow-up statements
000 WWUS76 KLOX 281402 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 602 AM PST MON JAN 28 2008 ...GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY... .GUSTY SOUTH TO SOUTHWEST WINDS WILL AFFECT THE MOUNTAINS AND THE ANTELOPE VALLEY TODAY. A MOUNTAIN WAVE DEVELOPED EARLIER THIS MORNING ACROSS THE SAN GABRIEL RANGE...PRODUCING PARTICULARLY STRONG AND EVEN DAMAGING WIND GUSTS ACROSS PORTIONS OF THE ANTELOPE VALLEY. ALTHOUGH WINDS MAY DECREASE SOME IN THE ANTELOPE VALLEY LATER THIS MORNING...GUSTY WINDS WILL REMAIN ABOVE ADVISORY LEVELS THROUGH THIS EVENING. GUSTY WINDS OVER 50 MPH WILL CONTINUE IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...AND DETAILS ON THOSE WINDS ARE COVERED IN THE CURRENT WINTER STORM WARNING. DETAILS ON THE WINDS IN THE MOUNTAINS OF SANTA BARBARA COUNTY ARE COVERED IN THE SNOW AND BLOWING SNOW ADVISORY. CAZ051-281515- /O.EXP.KLOX.WI.Y.0158.000000T0000Z-080128T1400Z/ SAN LUIS OBISPO COUNTY MOUNTAINS- 602 AM PST MON JAN 28 2008 ...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING. GUSTY WINDS HAVE BEGUN TO SUBSIDE SOME THIS MORNING...AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 AM PST. $$ CAZ059-282015- /O.EXT.KLOX.WI.Y.0158.000000T0000Z-080129T0500Z/ /O.CON.KLOX.HW.W.0008.000000T0000Z-080128T1700Z/ ANTELOPE VALLEY- 602 AM PST MON JAN 28 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING A WIND ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING. AREAS OF SOUTH TO SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO 70 MPH WILL CONTINUE THROUGH MID MORNING...THEN WEST WINDS 25 TO 40 MPH WITH GUSTS OVER 50 MPH WILL CONTINUE FROM MID MORNING THROUGH THIS EVENING. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING INTO OR THROUGH THE ANTELOPE VALLEY TODAY. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ BRUNO
000 WWUS76 KLOX 281705 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 905 AM PST MON JAN 28 2008 ...GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY... .GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT THE ANTELOPE VALLEY TODAY. THEY HAVE COME DOWN IN SPEED FROM EARLIER THIS MORNING BUT WILL LIKELY REMAIN ABOVE ADVISORY LEVELS THROUGH THIS EVENING. CAZ059-282315- /O.EXP.KLOX.HW.W.0008.000000T0000Z-080128T1700Z/ /O.EXT.KLOX.WI.Y.0158.000000T0000Z-080129T0500Z/ ANTELOPE VALLEY- 905 AM PST MON JAN 28 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. AREAS OF SOUTHWEST TO WEST WINDS 25 TO 40 MPH WITH GUSTS OVER 50 MPH WILL CONTINUE THROUGH THIS EVENING. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE STILL URGED TO USE CAUTION WHILE TRAVELING INTO OR THROUGH THE ANTELOPE VALLEY TODAY. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TRM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Jan 27, 9:15 PM PST, 5 hours 36 minutes earlier.
Area forecast discussion, Jan 27, 9:15 PM PST, 5 hours 36 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 915 PM PST SUN JAN 27 2008 ...HEAVY DOWNPOURS STILL POSSIBLE TO PRODUCE LOCAL FLOODING OF LOW LYING URBAN AREAS...SMALL RIVERS AND STEAMS... .SHORT TERM... LAST GASP OF THE STORM WILL AFFECT THE AREA OVERNIGHT AND INTO MONDAY MORNING. THE UPPER LOW HAS OPENED UP AND IS OVER WESTERN SBA COUNTY. PVA ROUNDING THE BASE OF THE STORM IS KEEPING THE SHOWER AND ACTIVITY GOING FROM POINT CONCEPTION INTO L.A. COUNTY NORTH OF POINT CONCEPTION THE UNSTABLE AIR WITH THE LOW REMNANTS IS KEEPING THE PRECIP GOING. EXTENDED THE WINTER STORM WARNING TIL MID MORNING WITH SNOW LEVELS CURRENTLY AT 5000 FEET AND HEADING TO 4000 FEET OVERNIGHT. IN ADDITION TO THE SNOW THERE WILL BE AN ICE HAZARD OVERNIGHT AS FREEZING TEMPS WILL FREEZE THE RAIN AND SNOW MELT. WITH ALL OF THE SNOW SHOWERS OVER THE SBA MOUNTAINS HAVE ADDED A SNOW AND BLOWING SNOW ADVISORY THERE AND WITH THE GRADIENTS OVER THE DESERTS ISSUED A WIND ADVISORY TIL MONDAY EARLY EVENING FOR THE ANTELOPE VALLEY. STILL A SLIGHT CHANCE OF TSTMS WITH ALL THE INSTABILITY AND PVA AROUND BUT WILL DARK SKIES AND LOTS OF CLOUDS NOT A GREAT CHANCE. THE LAST THING TO WATCH IS A VORT LOBE 33.6/121.8. IT HAD COOLING TOP EARLIER BUT NOT IS WARMING. JUST RECENTLY IT TOOK A MORE NORTHERLY TURN. THIS VORT LOBE WILL LIKELY PRODUCE ANOTHER ROUND OF SHOWERS FOR MOST OF THE AREA AROUND MIDNIGHT. 00Z WRF SHOWS PRECIP ENDING MONDAY EARLY AFTERNOON SAVE A FEW SHOWERS IN THE MOUNTAINS (MOSTLY NORTH SLOPES) TUESDAY IS STILL ON TRACK TO BE DRY AND NOW THE TUESDAY NIGHT SYSTEM SEEMS A LITTLE WEAKER AND WILL LIKELY ONLY HAVE A CHC OF BRINGING RAIN TO THE CENTRAL COAST. ...FROM PREVIOUS DISCUSSION... SO FAR...STORM TOTALS FOR THIS SYSTEM ARE RUNNING THREE QUARTERS UP TO 3.25 INCHES COASTAL...AND 1.3 INCHES TO OVER 4 INCHES ALONG THE COASTAL SLOPES. OBSERVED RAINFALL RATES IN THE THUNDERSTORMS HAVE BEEN AS HIGH AS 1.6 INCHES PER HOUR. SO ANY AREAS THAT EXPERIENCE THUNDERSTORMS COULD EASILY SEE ANOTHER INCH OR TWO OF RAIN THIS EVENING. EXPECTED STORM TOTALS OF 2 TO 4 INCHES ALONG THE COASTS WITH 3 TO 5 INCHES...LOCALLY 7 INCHES...STILL SEEM TO BE RELIABLE NUMBERS. SNOW LEVELS HAVE BEEN HIGH TODAY...RUNNING OVER 8000 FEET EARLIER TODAY. LEVELS ARE DROPPING AT THIS TIME AND ARE EXPECTED TO PLUMMET OVERNIGHT TO AROUND 4000 FEET AS THE SHOWERS DIMINISH. WE ARE LOOKING FOR AN ADDITIONAL 5 TO 7 INCHES...LOCALLY UP TO A FOOT OF ADDITIONAL SNOW...OVERNIGHT. THESE ACCUMULATIONS WILL BE MOSTLY AT LEVELS ABOVE 5000 FEET. EXPECT SHOWERS TO DIMINISH IN COVERAGE AND INTENSITY LATE TONIGHT... LINGERING THROUGH THE MORNING HOURS...ESPECIALLY OVER HIGH TERRAIN. IN FACT...SOME SHOWERS COULD CONTINUE OVER THE HIGHER TERRAIN MONDAY NIGHT. .LONG TERM... MEDIUM RANGE MODELS IN PRETTY GOOD AGREEMENT THROUGH NEXT WEEK. ALL MODELS AGREE THAT TODAYS STORM SYSTEM WILL MOVE RAPIDLY TO THE EAST AND THROUGH THE REGION TODAY. THIS WILL BE FOLLOWED BY A SERIES OF INSIDE SLIDERS THAT WILL PASS JUST NORTH OF THE REGION THROUGH THE REMAINDER OF THE SEVEN DAY FORECAST PERIOD. THE FIRST INSIDE SLIDER WILL FOLLOW DIRECTLY ON THE HEALS OF TODAYS DEPARTING STORM. THIS WILL BE A DRIER TYPE OF FRONTAL PASSAGE THAT WILL PROBABLY GIVE US A CHANCE FOR SOME SHOWERS ON MONDAY...BUT WILL PROBABLY NOT BE OF MUCH CONSEQUENCE COMPARED TO TODAYS EVENT. MODELS THEN HAVE A PERIOD OF MAINLY ZONAL FLOW EARLY TUESDAY...FOLLOWED BY YET ANOTHER INSIDE SLIDER LATE TUESDAY AND WEDNESDAY. THIS WILL PRESENT A CHANCE FOR SHOWERS...MAINLY TO THE CENTRAL COAST. LATE WEDNESDAY AND THURSDAY ALL THE MODELS HAVE WEAK RIDGING OVER THE REGION...SO IT SHOULD BE THE DRIEST DAY OF THE WEEK. THEN THE MODELS CALL FOR TWO MORE INSIDE SLIDERS...THE FIRST ON FRIDAY AND YET ANOTHER LATE SATURDAY INTO SUNDAY. THE BOTTOM LINE IS THAT THE OUTLOOK PERIOD WILL BE UNSETTLED WITH A NUMBER OF CHANCES FOR LIGHT RAIN AND SHOWERS...BUT NONE OF THESE SYSTEMS SHOULD BE AS POWERFUL AND DURABLE AS THE STORM THAT HAS BEEN IMPACTING THE REGION FOR MOST OF THE LAST WEEK. && .AVIATION...AT 0200Z...OR 1800 PST...WIDESPREAD CIGS WILL LIKELY PERSIST OVER KBUR AND REDEVELOP OVER KLAX. DEVELOPING CIGS HEIGHTS ARE UNCERTAIN...TREND WILL BE LOWERING TO AROUND 025 BY EARLY MORNING. WEST FLOW WILL LIKELY PERSIST AS HIGH PRESSURE BUILDS INLAND. .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING/SNOW AND BLOWING SNOW ADVISORY (SEE LAXWSWLOX). FLASH FLOOD WATCH (SEE LAXFFALOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). COASTAL FLOOD STATEMENT (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...DANIELSON/KITTELL/ASR AVIATION...FORWOOD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 27, 5:50 PM PST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 550 PM PST SUN JAN 27 2008 CAZ034>041-044>047-051>054-059-087-088-281400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 550 PM PST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY COLD AND UNSTABLE AIR WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THE PERIOD. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WIND GUSTS ABOVE 60 MPH AND DAMAGING HAIL. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE WATERSPOUTS OVER THE OCEAN...AND WEAK TORNADOES OVER LAND. PRECIPITATION WILL BE SHOWERY AND VERY LOCALIZED IN NATURE...SO TOTALS THROUGH TONIGHT WILL RANGE FROM ONE HALF TO 2 INCHES ACROSS COASTAL AREAS TO 2-5 INCHES IN THE FOOTHILLS AND MOUNTAINS...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SNOW LEVELS WILL DROP TO AROUND 5000 FEET BY LATE THIS AFTERNOON...THEN DOWN TO AROUND 4000 FEET BY LATE TONIGHT. WITH THE POTENTIAL FOR INTENSE RAINFALL...FLASH FLOODING WILL CONTINUE TO BE A CONCERN...ESPECIALLY UNDER THE STRONGER THUNDERSTORMS AND AROUND THE BURN AREAS. GUSTY WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE PERIOD...INCLUDING GALE FORCE WINDS ACROSS THE OUTER WATERS. THE STRONG WINDS OFF THE COAST HAVE GENERATED A RATHER LARGE SHORT PERIOD SWELL...WHICH WILL BRING ABOVE NORMAL SURF AND STRONG RIP CURRENTS. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * SEVERE THUNDERSTORM WATCH..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * COASTAL FLOOD STATEMENT....SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY SHOWERS MAY LINGER OVER THE MOUNTAINS INTO MONDAY MORNING. GUSTY WINDS WILL CONTINUE OVER THE ANTELOPE VALLEY AND MAY REQUIRE AN ADDITIONAL WIND ADVISORY. NO OTHER SIGNIFICANT WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 30
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 9:23 PM PST | Snow and Blowing Snow Advisory | LOX | 12 hr |
Nearby
High Wind Warnings in California, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.